Florida, 2006Damaging Winds in Florida, July 27, 2006
July 27, 2006 · NWS TAE · 2 events in 2 counties and zones
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 27, 12:45 PM EST, 7 hours 15 minutes earlier.
Area forecast discussion, Jul 27, 12:45 PM EST, 7 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
145 PM EDT THU JUL 27 2006
.SYNOPSIS...
MID/UPPER LEVELS CHARACTERIZED BY A HIGH AMPLITUDE RIDGE W OF THE
CONTINENTAL DIVIDE...AND LOW AMPLITUDE RIDGE OVER THE SERN CONUS.
IN BETWEEN...A TROUGH REACHES FROM THE UPPER MIDWEST TO THE SRN
PLAINS. CURRENT SURFACE ANALYSIS DEPICTS A HIGH PRESSURE CENTER OVER
SERN AL/SWRN GA WITH A RIDGE EXTENDING INTO THE WRN ATLANTIC. NELY
FLOW IN THE LOW-MID LEVELS WILL BE LIGHT...ALLOWING INLAND
PENETRATION OF SEA BREEZE...HOWEVER MOISTURE RATHER SHALLOW FOR
ORGANIZED CONVECTION THIS AFTN. THE FAVORED AREA FOR ISOLATED
CONVECTION WILL BE OVER SERN PORTIONS OF OUR CWFA. AMPLE INSOLATION
WILL PUSH THE MERCURY INTO THE MID-UPPER 90S...WHICH IS NEAR-RECORD
TERRITORY FOR A FEW INLAND LOCATIONS.
&&
.SHORT TERM...
WRN CONUS SUBTROPICAL RIDGE SLOWLY MIGRATES EWD INTO THE MIDDLE OF
THE NATION THIS WEEKEND AS A TROUGH ENTERS THE PACIFIC NW. THE
PERSISTENT LONG WAVE TROUGH OVER THE ERN CONUS WEAKENS AND LIFTS
NEWD. THE BERMUDA RIDGE AXIS GRADUALLY DRIFTS TO THE NE AND BECOME
STATIONARY OVER OUR AL/GA ZONES THIS WEEKEND. CONSEQUENTLY...THE
1000-700 MB WIND WILL GRADUALLY VEER AS WELL. ON FRIDAY...THE FLOW
WILL STILL BE ENE 5-10 KTS (REGIME 2)...SIMILAR TO TODAY. DUE TO
INFLUENCE OF DEEP LAYER RIDGE AND BELOW CLIMO PWAT/CAPE...AFTN POPS
WILL BE IN THE SLIGHT CHANCE CATEGORY...BUT LOW CHANCE OVER OUR ERN
ZONES WHERE MOISTURE/INSTABILITY SLIGHTLY HIGHER. HIGH TEMPS WILL
CONTINUE ABOVE AVERAGE WITH MID-UPPER 90S. ON SATURDAY...A MORE SELY
FLOW (REGIME 1) AND INCREASE IN DEEP LAYER MOISTURE SPELLS A RETURN
TO NEAR CLIMO POPS. WITH MORE CLOUD COVER AND HIGHER PCPN
COVERAGE...TEMPS FALL BACK TO CLIMO.
.LONG TERM...
THE 00Z GFS AND ECMWF STALL THE UPPER LEVEL TROUGH OVER THE FORECAST
AREA THROUGH THURSDAY. BOTH MODELS ALSO CUT OFF A LARGE AREA OF DEEP
LAYER MOISTURE OVER OUR AREA DURING THIS TIME...THOUGH THE GFS IS
TYPICALLY MORE MOIST THAN THE ECMWF. FAVORABLE THERMODYNAMICS AND AN
ONSHORE LOW LEVEL FLOW WILL KEEP OUR POPS NEAR OR SLIGHTLY ABOVE
CLIMO (WHICH IS ABOUT 40 PERCENT DURING THE AFTERNOON) THRU THE
PERIOD. THE INCREASED CLOUD COVER WILL KEEP HIGH TEMPERATURES NEAR
TO SLIGHTLY BELOW AVERAGE.
&&
.MARINE...
THE SUBTROPICAL RIDGE AXIS WILL DOMINATE THE WATERS WITH WINDS AND
SEAS LOW THROUGH THE WEEKEND. HOWEVER...THEY WILL BE BRIEFLY HIGHER
NEAR THE COAST DURING AFTERNOON SEA BREEZE FORMATION.
&&
.AVIATION...
EXPECT VFR CONDITIONS TO PREVAIL THROUGH THE FORECAST PERIOD. POP
CHANCES ARE LOW ENOUGH THAT VCTS WILL NOT BE INCLUDED IN THE TAFS.
ON FRIDAY...BRIEF MVFR VSBYS ARE POSSIBLE DURING THE EARLY MORNING
HOURS AT DHN...ABY...AND VLD. POP CHANCES WILL REMAIN LOW AS WELL.
&&
.FIRE WEATHER...
DEEP MIXING OF LOWER DEW POINT AIR ALOFT TO THE SURFACE WILL CAUSE
RH VALUES TO PLUNGE TO CRITICAL LEVELS THIS AFTN FOR THE NERN FL
PANHANDLE AND THE FL BIG BEND (AWAY FROM THE COAST). SLIGHTLY HIGHER
DEW POINTS FRIDAY AFTN WILL PRECLUDE RED FLAG CONDITIONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 74 97 75 92/ 10 20 20 40
PANAMA CITY 77 95 78 91/ 10 20 20 40
DOTHAN 74 97 75 92/ 10 20 20 40
ALBANY 74 98 75 93/ 10 20 20 40
VALDOSTA 73 97 74 94/ 10 30 20 40
CROSS CITY 74 95 74 92/ 20 30 20 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING FOR THE FOLLOWING COUNTIES:
JACKSON...CALHOUN...GADSDEN...LEON...JEFFERSON...MADISON
...LIBERTY...WAKULLA...TAYLOR...LAFAYETTE...AND DIXIE
&&
AVIATION/FIRE WEATHER...WOOL/MANNING
LONG TERM...FOURNIER
REST OF DISCUSSION...JAMSKIHazardous weather outlook, Jul 27, 2:34 AM EST, 17 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
334 AM EDT THU JUL 27 2006
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-280745-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
234 AM CDT THU JUL 27 2006 /334 AM EDT THU JUL 27 2006/
THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.
.DAY ONE...TODAY AND TONIGHT...
ONLY ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY
EVENING...MAINLY ACROSS THE SOUTHEAST FLORIDA BIG BEND. WIDESPREAD
SEVERE WEATHER OR FLOODING IS NOT EXPECTED...BUT A STORM OR TWO
COULD BRIEFLY APPROACH SEVERE LEVELS. NEAR RECORD HIGH
TEMPERATURES APPROACHING 100 DEGREES ARE FORECAST TODAY. THE
RELATIVE HUMIDITY WILL BE RATHER LOW THIS AFTERNOON SO THE HEAT
INDEX WILL NOT BE MUCH HIGHER THAN THE ACTUAL AIR TEMPERATURE.
HOWEVER...NORMAL PRECAUTIONS SHOULD BE TAKEN TO GUARD AGAINST HEAT
STRESS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST THROUGH
THE PERIOD...BUT WIDESPREAD SEVERE WEATHER OR FLOODING IS NOT
EXPECTED. HOT CONDITIONS ARE EXPECTED AGAIN FRIDAY AFTERNOON...BUT
TEMPERATURES WILL RETURN TO NEAR NORMAL VALUES BY THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.
FOURNIER
In the hours before
Special weather statement, Jul 27, 7:04 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
804 PM EDT THU JUL 27 2006
GAZ160-280030-
LOWNDES-
804 PM EDT THU JUL 27 2006
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LOWNDES COUNTY IN
NORTH FLORIDA...
* UNTIL 830 PM EDT
AT 800 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF WEST VALDOSTA...OR 9 MILES
EAST OF QUITMAN...MOVING SOUTHWEST AT 45 MPH. THIS STORM IS CAPABLE
OF PRODUCING WINDS OF 25 TO 35 MPH...VERY HEAVY RAIN...DANGEROUS AND
CONTINUOUS LIGHTNING AND SMALL HAIL. RESIDENTS SHOULD MONITOR THE
WEATHER OVER THE NEXT 1 TO 2 HOURS. ARE EXPECTED WITH THIS STORM.
7-TREXLER
Special weather statement, Jul 27, 7:08 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
808 PM EDT THU JUL 27 2006
FLZ029-034-280115-
DIXIE-LAFAYETTE-
808 PM EDT THU JUL 27 2006
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DIXIE AND LAFAYETTE
COUNTIES IN THE FLORIDA BIG BEND...
* UNTIL 915 PM EDT
AT 804 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
AREA OF STRONG THUNDERSTORMS...ALONG THE COUNTY LINES OF LAFAYETTE
AND DIXIE...TO GILCHRIST COUNTY. THE STORMS WERE DRIFTING EAST TO
SOUTHEAST AND WILL BE OVER THE COUNTIES IN THE NEXT HOUR. THE STORMS
WILL BE CAPABLE OF PRODUCING WINDS OF 25 TO 35 MPH...NEARLY
CONTINUOUS CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN...AND SMALL
HAIL. RESIDENTS SHOULD MONITOR THE WEATHER OVER THE NEXT 1 TO 2
HOURS.
7-TREXLER
Special weather statement, Jul 27, 7:14 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
814 PM EDT THU JUL 27 2006
GAZ129-146-280115-
COLQUITT-TIFT-
814 PM EDT THU JUL 27 2006
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR COLQUITT AND TIFT
COUNTIES IN SOUTHWEST GEORGIA...
* UNTIL 915 PM EDT
AT 812 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NORMAN PARK...OR 11 MILES NORTHEAST OF
MOULTRIE...MOVING SOUTHWEST AT 10 MPH. THIS STORM IS CAPABLE OF
PRODUCING WINDS FROM 25 TO 35 MPH...VERY HEAVY RAIN...NEARLY
CONTINUOUS CLOUD TO GROUND LIGHTNING...AND SMALL HAIL. RESIDENTS
SHOULD MONITOR THE WEATHER OVER THE NEXT 1 TO 2 HOURS.
7-TREXLER
Local storm report, Jul 27, 7:29 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
829 PM EDT THU JUL 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM HAIL VALDOSTA 30.85N 83.28W
07/27/2006 E0.75 INCH LOWNDES GA FIRE DEPT/RESCUE
PENNY SIZE HAIL FALLING NOW IN VALDOSTA.
&&
GODSEYLocal storm report, Jul 27, 7:30 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
830 PM EDT THU JUL 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM TSTM WND DMG VALDOSTA 30.85N 83.28W
07/27/2006 LOWNDES GA FIRE DEPT/RESCUE
TREES INTO POWERLINES ON SAINT AUGUSTINE ROAD. ALSO A
TREE INTO A HOUSE ON OAKDALE DRIVE IN VALDOSTA.
&&
GODSEYLocal storm report, Jul 27, 7:41 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
841 PM EDT THU JUL 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 2 NW VALDOSTA 30.87N 83.30W
07/27/2006 E1.75 INCH LOWNDES GA PUBLIC
PUBLIC REPORTED GOLFBALL SIZE HAIL FALLING NOW IN
NORTHWEST VALDOSTA.
&&
GODSEYThunderstorm Wind, Dixie
- When
- July 27, 8:00 PM EST
- Where
- Dixie County, 10 mi NE of Cross City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- UTILITY COMPANY
- Coordinates
- 29.733, -83.000
A utility company official reported several trees down.
Thunderstorm Wind, Lafayette
- When
- July 27, 8:15 PM EST
- Where
- Lafayette County, 2 mi E of Mayo
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.050, -83.133
The Lafayette County Sheriff reported several trees down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Ohio, July 27 to 31, 20061 death · $361 million · 8 events
- Flash Flooding and Damaging Winds in Wisconsin, July 27, 20061 injured · $14 million · 61 kt wind · 17 events
- Heat in Texas, July 27, 20061 death · 1 event
- Lightning Strike in Louisiana, July 27, 20061 death · 1 event
- Flash Flooding and Flooding in Illinois, July 27, 2006$3.8 million · 55 kt wind · 23 events
- Flash Flooding in Pennsylvania, July 27 to 28, 2006$1.8 million · 2 events
- Tornadoes and Hail in Minnesota, July 27, 2006$82,000 · F1 · 33 events
- Lightning Strike in Florida, July 27, 2006$300,000 · 1 event
- Damaging Wind in Georgia, July 27, 2006$250,000 · 55 kt wind · 1 event
- Flash Flood in Arkansas, July 27, 2006$250,000 · 1 event
- Damaging Wind and Lightning Strike in Maryland, July 27, 20065 injured · $30,000 · 50 kt wind · 2 events
- Damaging Winds and Lightning Strike in Oklahoma, July 27, 20067 injured · 52 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519677, 5519678.